MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB082902A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Pelvic Pain (4865)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6), 2024, the patient underwent treatment for a celiac aneurysm where a two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted.The procedure was successful with good overlap between the two vbx devices.They placed a 6x29 and extended with an 8x29 vbx device.The patient had a good outcome.It was reported that the patient was experiencing some pain in the abdomen and in the pelvic.On (b)(6), 2024 the physician went to extend the vbx devices more and it was noticed that the 8x29 vbx device migrated into the left common iliac.The physician confirmed that the vbx device was still open and a distal pulse was felt.The physician left it as endotrash.It was reported that the physician placed a new vbx device to replace the original 8x29 vbx device in the celiac artery.The procedure was concluded without any other reported issue and patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for a celiac aneurysm where a two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted.The procedure was successful with good overlap between the two vbx devices.They placed a 6x29 and extended with an 8x29 vbx device.The patient had a good outcome.It was reported that the patient was experiencing some pain in the abdomen and in the pelvic.On (b)(6) 2024, the physician went to extend the vbx devices more and it was noticed that the 8x29 vbx device migrated into the left common iliac.The physician confirmed that the vbx device was still open and a distal pulse was felt.The physician left it as endotrash.It was reported that the physician placed a new vbx device to replace the original 8x29 vbx device in the celiac artery.The procedure was concluded without any other reported issue and patient tolerated the procedure.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.Images were provided to gore for evaluation.Evaluation of the provided images indicated migration of the stent within two months of the index procedure, was confirmed through evaluation of the provided clinical images.Pre-implant images show the celiac artery aneurysm where two vbx devices were reportedly placed, and post-implant images confirm a stent in both the celiac and left common iliac arteries.The reported information indicates endoprosthesis in the left common iliac was left in the patient as ¿endotrash¿, and another vbx device was placed in the original implant location.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Instructions for use (ifu) statements: the vbx device ifu was reviewed with respect to the complaint detail for the applicable region and time period.The following statement from the ifu is applicable to the complaint.Possible adverse events and complications that may occur with the use of this device or in any endovascular procedure and require intervention include but are not limited to: migration.B4: updated description of event.H6: added code b15 as images were provided to review under type of investigation.H6: removed code d16 and added code d15 and d12 under investigation conclusions.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19347487
Report Number2017233-2024-04949
Device Sequence Number20486587
Product Code PRL
UDI-Device Identifier00733132658701
UDI-Public00733132658701
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB082902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age39 YR
Patient SexFemale